Characterizing the Codimension of Zero Singularities for Time-Delay Systems : A Link with Vandermonde and Birkhoff Incidence Matrices - CentraleSupélec Access content directly
Journal Articles Acta Applicandae Mathematicae Year : 2016

Characterizing the Codimension of Zero Singularities for Time-Delay Systems : A Link with Vandermonde and Birkhoff Incidence Matrices

Abstract

The analysis of time-delay systems mainly relies on detecting and understanding the spectral values bifurcations when crossing the imaginary axis. This paper deals with the zero singularity, essentially when the zero spectral value is multiple. The simplest case in such a configuration is characterized by an algebraic multiplicity two and a geometric multiplicity one, known as the Bogdanov-Takens singularity. Moreover, in some cases the codimension of the zero spectral value exceeds the number of the coupled scalar-differential equations. Nevertheless, to the best of the author’s knowledge, the bounds of such a multiplicity have not been deeply investigated in the literature. It is worth mentioning that the knowledge of such an information is crucial for nonlinear analysis purposes since the dimension of the projected state on the center manifold is none other than the sum of the dimensions of the generalized eigenspaces associated with spectral values with zero real parts. Motivated by a control-oriented problems, this paper provides an answer to this question for time-delay systems, taking into account the parameters’ algebraic constraints that may occur in applications. We emphasize the link between such a problem and the incidence matrices associated with the Birkhoff interpolation problem. In this context, symbolic algorithms for LU-factorization for functional confluent Vandermonde as well as some classes of bivariate functional Birkhoff matrices are also proposed.
Fichier principal
Vignette du fichier
Manuscript-Boussaada-Niculescu-ACAP-2016-02-03.pdf (622.73 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01429961 , version 1 (08-02-2021)

Identifiers

Cite

Islam Boussaada, Silviu-Iulian Niculescu. Characterizing the Codimension of Zero Singularities for Time-Delay Systems : A Link with Vandermonde and Birkhoff Incidence Matrices. Acta Applicandae Mathematicae, 2016, 145 (1), pp.47-88. ⟨10.1007/s10440-016-0050-9⟩. ⟨hal-01429961⟩
319 View
136 Download

Altmetric

Share

Gmail Facebook X LinkedIn More